Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Forums / Treatments, health professionals and therapies / Side effect - muscle twitching/cramps

Topic: Side effect - muscle twitching/cramps

3 posts, 0 answered
  1. Carebear86
    Carebear86 avatar
    1 posts
    26 September 2021

    Hi everyone,

    I started taking the lowest dose of an antidepressant 6 days ago for anxiety/panic disirder. I have been on this before but it was years ago and I can't remember what the side effects were.

    I am having the headaches, nausea, tiredness, increased jitteriness and panic, hot flashes etc. But I am also experiencing constant muscle twitches and cramps in my feet, calves, hands and arms. I have had this for 2 full days now.

    Has anyone else experienced this side effect? If so how long did it last? It's worrying me a lot mentally as I am worried it is a sign of something worse wrong as it is not listed as a standard side effect that I could find.

    Thank you for your help

  2. Sophie_M
    Community Moderator
    • Works for beyondblue moderating these forums
    Sophie_M avatar
    5708 posts
    26 September 2021 in reply to Carebear86
    Hi Carebear86,
     
    We are sorry to hear that you have been experiencing side effects from your new medication. If you are concerned about these side effects, we would recommend contacting the prescribing doctor to discuss with them your experiences.
     
    In addition, you can also call your local health direct service (also called nurse on call) for 24/7 medical advice and support or present to your local emergency department if you feel unwell. They are available on 1800 022 222 or via their website https://www.healthdirect.gov.au/
     
    1 person found this helpful
  3. romantic_thi3f
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • Life membership is awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    romantic_thi3f avatar
    3058 posts
    27 September 2021 in reply to Carebear86

    Hi Carebear86,

    Welcome!

    Thank you for your question. Unfortunately this is a really tricky one because we can't talk about specific medications on here, so side effects from one med differ from side effects from another, even if they are the same category (i.e. SSRI's).

    When you looked at the standard side effects, did you also look at the less common ones? Sometimes doctors/pharmacists will just let you know the really common ones as an fyi but there are also less common or rare ones which come up just less often.

    If you search the med here, you can see all the details for it, although apologies if you've looked at the CMI already! https://www.nps.org.au/medicine-finder

    Health Direct is a great resource, but there is also 1300 MEDICINE (1300 633 424) which is an info line (and part of Health Direct). It's also totally ok to give your pharmacist a call as they'll have lots of info as well.

    Hope this helps and good luck,

    rt

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up